Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 30, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 8, 2016, 1:40 PM EDT for Missaukee County, Roscommon County, Michigan. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 1:40 PM EDT (17:40 UTC)
- Expired
- Jul 8, 2016, 2:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Missaukee County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 69 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 1:45 PM EDT | HAIL 1 | 1 Nnw Lake City, MI | . |
| Jul 8, 1:50 PM EDT | HAIL 1 | Lake City, MI | |
| Jul 8, 2:28 PM EDT | NON-TSTM WND GST 58 | 1 Ese Roscommon County, MI | ASOS STATION ROSCOMMON COUNTY AIRPORT /HTL/. |
| Jul 8, 2:30 PM EDT | TSTM WND DMG | 1 Ne Roscommon County A, MI | DAMAGE TO SEVERAL TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 10:48 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
411
WUUS53 KAPX 081740
SVRAPX
MIC113-143-081845-
/O.NEW.KAPX.SV.W.0030.160708T1740Z-160708T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
140 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROSCOMMON COUNTY IN NORTHERN MICHIGAN...
MISSAUKEE COUNTY IN NORTHERN MICHIGAN...
* UNTIL 245 PM EDT
* AT 140 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE CITY...
MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOUGHTON LAKE...ROSCOMMON...LAKE CITY...PRUDENVILLE...ST. HELEN...
MCBAIN...FALMOUTH...NORTH HIGGINS LAKE...ROSCOMMON TOWNSHIP...
LAKE ST.
HELEN...MODDERSVILLE...HIGGINS LAKE...VOGEL CENTER...NESTER TOWNSHIP...
MOREY...ROSCOMMON COUNTY AIRPORT...TWIN LAKES AREA...LUCAS...SOUTH
HIGGINS LAKE AND JENNINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4417 8531 4451 8528 4450 8437 4417 8437
TIME...MOT...LOC 1740Z 266DEG 24KT 4434 8519
HAIL...1.50IN
WIND...60MPH
$$
AJS2 follow-up statements
488
WWUS53 KAPX 081809
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
209 PM EDT FRI JUL 8 2016
MIC113-143-081845-
/O.CON.KAPX.SV.W.0030.000000T0000Z-160708T1845Z/
ROSCOMMON MI-MISSAUKEE MI-
209 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR ROSCOMMON AND EASTERN MISSAUKEE COUNTIES...
AT 208 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOUGHTON
LAKE... MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOUGHTON LAKE...ROSCOMMON...PRUDENVILLE...ST. HELEN...FALMOUTH...
NORTH HIGGINS LAKE...ROSCOMMON TOWNSHIP...LAKE ST. HELEN...
MODDERSVILLE...HIGGINS LAKE...VOGEL CENTER...NESTER TOWNSHIP...
ROSCOMMON COUNTY AIRPORT...TWIN LAKES AREA...SOUTH HIGGINS LAKE...
MOORESTOWN AND MERRITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4417 8518 4451 8496 4450 8437 4417 8437
TIME...MOT...LOC 1808Z 268DEG 33KT 4435 8481
HAIL...1.00IN
WIND...60MPH
$$
ADAM356
WWUS53 KAPX 081840
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
240 PM EDT FRI JUL 8 2016
MIC113-081849-
/O.CAN.KAPX.SV.W.0030.000000T0000Z-160708T1845Z/
MISSAUKEE MI-
240 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MISSAUKEE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
NORTHERN MICHIGAN.
LAT...LON 4417 8485 4451 8473 4450 8437 4417 8437
TIME...MOT...LOC 1839Z 264DEG 29KT 4437 8449
$$
MIC143-081845-
/O.CON.KAPX.SV.W.0030.000000T0000Z-160708T1845Z/
ROSCOMMON MI-
240 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR ROSCOMMON COUNTY...
AT 239 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE ST.
HELEN... OR NEAR ST. HELEN...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOUGHTON LAKE...ROSCOMMON...PRUDENVILLE...ST. HELEN...
TWIN LAKES AREA...NORTH HIGGINS LAKE...ROSCOMMON TOWNSHIP...
LAKE ST. HELEN...HIGGINS LAKE...SOUTH HIGGINS LAKE...
NESTER TOWNSHIP AND ROSCOMMON COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4417 8485 4451 8473 4450 8437 4417 8437
TIME...MOT...LOC 1839Z 264DEG 29KT 4437 8449
HAIL...1.00IN
WIND...60MPH
$$
ADAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:50 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 8, 10:50 AM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1050 AM EDT FRI JUL 8 2016 .UPDATE... Issued at 1049 AM EDT Fri Jul 8 2016 Per coordination with SPC...severe thunderstorm watch issued for all of nrn lower Michigan and Lakes Michigan and Huron. Damaging winds and large hail the primary threats. UPDATE Issued at 921 AM EDT Fri Jul 8 2016 A weakish shortwave trough and band of rain with a few lightning strikes was moving across the nrn CWA, while the strongest of forcing with a potent closed off upper low is firing off additional storms across central Lake Michigan and Green Bay. The 12z APX sounding looks rather innocent, but that changes significantly as this closed low aloft arrives. A core of stronger mid level winds and falling wet bulb zero heights will result in a good large hail and damaging wind threat. A warm front to our south lifts north by afternoon and will increase the low level helicity in spite of weak low level flow. A very small tornado threat comes with this boundary. The best timing for severe weather will be 1100am to 4pm. Confidence is growing for a second round of storms that develops over NW lower late this afternoon and evening from convection that fires in the lake breeze convergence zone of NE Wisconsin and south central upper Michigan. Steering flow out of the NW on the backside of the upper low will draw that convection into us. As it stands right now, severe weather is not anticipated with this activity as the instability will be much lower with this activity. UPDATE Issued at 654 AM EDT Fri Jul 8 2016 ...Some severe storms looking increasingly likely today... Earlier misgivings about evolution of upstream convection appear to be for naught, as outside of an isolated cell or two w of Ludington, that activity has faded. Much of northern lower is set to receive a substantial amount of sun this morning. Hourly HRRR runs consistently call for vigorous convection to initiate over northern Lake Mi late this morning, then sweep across this forecast area over the following 4-6 hours. Some supercell structures are noted. No major changes to the going forecast. && .SHORT TERM...(Today and tonight) Issued at 342 AM EDT Fri Jul 8 2016 High impact weather potential: svr t-storms possible today. 1005mb low pressure is near the west tip of Superior. This low is just ahead of a vigorous shortwave digging into northern MN. This wave closes off as it crosses upper MI today, and will be over or just ne of Georgian Bay by Saturday morning. Surface low is actually progged to become less well defined during the short term period, with the system looking particularly disheveled as it crosses MI this afternoon. Some organization returns as the low heads across Lk Ontario tonight. Precip trends are the main concern. Today...an initial MCS is departing se lower MI, while some -shra continue over eastern upper MI. Western upper and far northern WI are seeing increasing tsra activity. Sct tsra have also developed near and east of La Crosse WI, as height falls begin in advance of the digging wave. Outside of eastern upper, there is relatively little precip here. It should be noted that, to be blunt, this is not at all going as planned 24 hours ago. Strongest 850mb sw winds early this morning (15-20kt) will be over northern Lake Mi and the Gd Trav Bay region. Most likely spot for additional convective development in this forecast area will be at the nose of mini-jet, in the Beaver Isl area and over far northern lower (primarily north of M-32). Activity will be much spottier to our south, at least thru 8-9am. By mid/late morning, what looks like a pre-frontal trof ventures eastward across Lake MI. Hrrr runs consistently generate vigorous deep convection along this boundary over Lake MI, impacting nw lower MI as soon as noon, and swinging across northern lower by 4-5pm. Activity evolves into an airmass with mlcapes 1.5-2.0k j/kg (surface parcel 80/65). 0-6km bulk shear will also be increasing as we move thru the morning, in particular south of M-32, where values will reach 40-50kt. This scenario, as described, is a fairly potent svr wx set-up. Not to mention that that might only be round 1; there would be enough time to re-destabilize behind this activity and see a less- widespread round 2 late in the day. But, the above scenario is dependent on northern lower seeing a healthy amount of sunshine this morning, i.e. convective and cloud development over the next several hours is unimpressive. There are plentiful holes in the cloud cover presently over northern lower. If heating is disrupted in northern lower this morning/midday, our threat is much less. The evolving activity near La Crosse does indeed threaten heating as it moves east, especially if it evolves upscale like the Nam indicates (and the Hrrr does not, and noting that the Nam track record has been pretty bad recently). Chancy pops will suffice in most locales to start to morning. Will bring a band of like pops w to e across the region between 15z and 21z, with chancy pops behind/after. Svr mode, with sufficient instability, will run the gamut given available shear. Multicells and some embedded supercells will dominate, with CAMS generally not showing large linear structures. Wind/hail will be the primary threat. Low level is not especially impressive, not surprising given the poorly organized low. 0-1km shear is decreasing to circa 10kt at 18Z, even as 0-6km shear is ramping up. But, the sig tor parameter does eek its way up to about 1.0 early this afternoon, near and se of HTL. SPC has highlighted a similar region for a small tornado threat. So have mentioned an isolated TOR possible in the already-issued haz wx outlook. Max temps from the mid 70s to mid 80s, and muggy, with dew points low/mid 60s. Tonight...perhaps a window for lingering deep convection into mid- evening, but cool advection is quickly getting underway. Pool of somewhat cooler 500mb air (temps near -14c) will support steepish mid-level lapse rates for a bit (850-500 and 700-500mb lapse rates around 6.5 c/km). With lingering moisture, sharply cyclonic flow aloft, and one or more secondary surface trofs dropping in, a (small) shower threat will linger perhaps a bit past midnight. After that, the upper trof and deeper moisture depart, with warming/drying aloft. Incoming overnight airmass is cool and moist. Said moisture is shallow initially, but in parts of eastern upper and nw lower deepens to near 875mb toward dawn. That leaves the window open for some drizzle to get going very late in the usual dz-susceptible locales (eastern upper and high terrain of northern lower). Plenty of cloud cover tonight. Min temps upper 50s to around 60f. .LONG TERM...(Saturday through Thursday) Issued at 342 AM EDT Fri Jul 8 2016 ...Turning less humid for the weekend and mostly dry especially Sunday... High Impact Weather Potential (Saturday-Sunday): Minimal. Pattern Synopsis/Forecast (Through Sunday): Flow pattern across the northern CONUS mostly zonal early this morning...with a well-defined short wave trough crossing the upper Midwest and another wave farther upstream off the Pacific northwest coast. While the upper midwest wave will cross the Great Lakes over the next 48 hours...the latter feature will become more consolidated/deeper later today and allow pattern to become more amplified into the weekend with rising heights into the nation's midsection and spreading into the Great Lakes. Lead trough expected to be east of Michigan by Saturday morning... with some lingering northerly cyclonic boundary layer flow as surface low pulls away. Narrow surface high pressure ridge builds into the Great Lakes for Saturday night/Sunday...with a moist return flow developing along and west of the Mississippi River around the west side of this high to end the weekend. Primary Forecast Concerns (Through Sunday): Any lingering impacts around back side of departing system Saturday. Minimal concerns for the most part Sunday. Saturday...Surface low moving into southeast Ontario Saturday morning will have some deeper moisture along a deformation axis within its northern semicircle stretching back toward the eastern end of the Upper Peninsula. Looks like a decent probability than any lingering precip trying to wrap back into northern portions of the forecast area will remain to the east. But does appear that there will be a good bit of low clouds around to start the day and perhaps some drizzle. Some differences in boundary layer moisture evolution during the afternoon...but can envision the possibility of morning stratus mixing into a cumulus deck just deep enough to squeeze out a few showers across interior northern Lower aided by a weak PV anomaly dropping in from the northwest. Otherwise anticipate increasing sun from north to south as the day progresses...with temperatures mostly mid-upper 70s and with falling dew points during the afternoon. Clearing skies Saturday night. Sunday...High pressure in control means a nice afternoon on tap for Sunday with a good deal of lake breeze development. Should be less humid than Saturday with highs expected to be a couple degrees warmer (lower-mid 70s along the beaches with upper 70s-lower 80s inland). No real concerns for Sunday night other than perhaps some mid cloud clipping eastern Upper as main precip threat remains upstream along strong southerly low level jet across the midwest/ plains. Extended Forecast (Monday through Thursday): Fairly deep troughing moving into the western mountains will continue to bump higher heights into the upper Lakes at the start of next week...with this ridging maximizing in the Tuesday time frame. A cold front associated with upstream trough will make slow progress across the nation's midsection during the first half of the week...though will likely be in the vicinity by midweek. Also expect to see temperatures creep upward with more widespread 80s expected Monday...and more humidity by Tuesday with some spots reaching 90 degrees. As for rain chances...approaching cold front looks to get pulled and stretched like taffy as driving upper dynamics get shoved mostly to the north of the Great Lakes. Best chance for precipitation appears to be Wednesday at this point...but confidence in details is low. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 654 AM EDT Fri Jul 8 2016 Round of TSRA expected between 16z and 22z. Diffuse low pressure will cross MI today, bringing a cold front with it. TSRA are expected to rapidly develop over northern Lake MI late this morning, and move w to e across northern lower MI this afternoon. Some severe storms are expected, but the best chance for that will be east of PLN/TVC/MBL. APN though is very much under the gun. Behind the departing system, nw winds will bring a cooler but still moist airmass into the region. Stratus (IFR to MVFR) is expected to move into the region very late tonight. Southerly winds today, veering nw tonight. Winds mostly on the light side, with strong winds possible near TSRA. && .MARINE... Issued at 342 AM EDT Fri Jul 8 2016 Light southerly winds today, as low pressure weakens and approaches from the wnw. One or more rounds of showers/storms expected, some of which will be strong/svr. Marine fog/stratus will also be an issue thru this evening. Northerly winds increase tonight (especially late) into Saturday behind the low. Some small craft advisories remain possible as we head into the weekend, but overall this pattern appears less windy than earlier expected. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...Dickson SHORT TERM...JZ LONG TERM...JPB AVIATION...JZ MARINE...JZ
Hazardous weather outlook, Jul 8, 10:07 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1007 AM EDT FRI JUL 8 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-091200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1007 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME SEVERE THUNDERSTORMS ARE EXPECTED...MAINLY BETWEEN 11 AM AND 9 PM. SEVERE STORMS WILL BE POSSIBLE IN THE STRAITS REGION AND ALL OF NORTHERN LOWER MICHIGAN...WITH THE BEST CHANCE SOUTH OF M-32 AND EAST OF US-131. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JZ
In the hours before
Local storm report, Jul 8, 1:01 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
101 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL 4 N BELLAIRE 45.03N 85.21W
07/08/2016 E1.75 INCH ANTRIM MI PUBLIC
&&
KFARINALocal storm report, Jul 8, 1:02 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
102 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL 2 S LEWISTON 44.85N 84.32W
07/08/2016 E1.00 INCH MONTMORENCY MI SPOTTER
&&
KFARINALocal storm report, Jul 8, 1:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
111 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL 2 NW ATLANTA 45.02N 84.18W
07/08/2016 E1.00 INCH MONTMORENCY MI SPOTTER
&&
KFARINALocal storm report, Jul 8, 1:17 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
117 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL 3 W KALKASKA 44.73N 85.24W
07/08/2016 E0.25 INCH KALKASKA MI PUBLIC
&&
KFARINALocal storm report, Jul 8, 1:18 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
118 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL ATLANTA 45.00N 84.15W
07/08/2016 E1.00 INCH MONTMORENCY MI SPOTTER
&&
KFARINALocal storm report, Jul 8, 1:23 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
123 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL LEWISTON 44.88N 84.32W
07/08/2016 E1.75 INCH MONTMORENCY MI PUBLIC
&&
KFARINAThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:31 AM EDT | Special Marine Warning | APX | 59 min | |
| Jul 8, 9:36 AM EDT | Special Marine Warning | APX | 84 min | |
| Jul 8, 10:16 AM EDT | Special Marine Warning | APX | 89 min | |
| Jul 8, 10:33 AM EDT | Severe Thunderstorm Warning | APX | Leelanau | 72 min |
| Jul 8, 10:53 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Grand Traverse, Kalkaska, Otsego | 67 min |
| Jul 8, 11:24 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Crawford, Kalkaska, Otsego | 66 min |
| Jul 8, 11:29 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Emmet, Grand Traverse, Leelanau | 61 min |
| Jul 8, 11:30 AM EDT | Special Marine Warning | APX | 30 min | |
| Jul 8, 11:34 AM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 56 min |
| Jul 8, 11:54 AM EDT | Special Marine Warning | APX | 66 min | |
| Jul 8, 12:01 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Otsego | 59 min |
| Jul 8, 12:34 PM EDT | Severe Thunderstorm Warning | APX | Montmorency, Otsego | 56 min |
| Jul 8, 12:40 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix | 56 min |
| Jul 8, 12:54 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Missaukee, Wexford | 47 min |
| Jul 8, 12:54 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Missaukee, Wexford | 44 min |
| Jul 8, 1:01 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Montmorency, Otsego, Presque Isle | 59 min |
| Jul 8, 1:05 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Otsego | 55 min |
| Jul 8, 1:13 PM EDT | Special Marine Warning | APX | 62 min | |
| Jul 8, 1:22 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan | 23 min |
| Jul 8, 1:28 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Alpena, Montmorency | 62 min |
| Jul 8, 1:31 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Montmorency, Oscoda, Otsego | 59 min |
| Jul 8, 1:33 PM EDT | Special Marine Warning | APX | 117 min | |
| Jul 8, 1:59 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin | 61 min |
| Jul 8, 2:17 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Alpena, Montmorency, Oscoda | 58 min |
| Jul 8, 2:45 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco, Ogemaw, Oscoda | 60 min |
| Jul 8, 3:03 PM EDT | Tornado Warning | APX | Arenac | 27 min |
| Jul 8, 3:06 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin | 54 min |
| Jul 8, 3:28 PM EDT | Special Marine Warning | APX | 62 min | |
| Jul 8, 5:00 PM EDT | Small Craft Advisory | APX | 24 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.